MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 3ML LL W/NDL 22X3/4 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 3ML LL W/NDL 22X3/4 RB; PISTON SYRINGE
Catalog Number 309569
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample is available for evaluation.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd syringe¿ 3ml ll w/ndl 22x3/4 rb leaked past the stopper when drawing up medication.Noticed before use.
 
Additional Manufacturer Narrative
Investigation summary: three 100-count boxes and three loose 3ml syringes with needles taped to an opened blister pack (p/n 309569) were received and visually evaluated.Two of the boxes were confirmed to be from batch #8313764 and one box was confirmed to be form batch #8329966.The blister pack was from batch #8329966.It was observed the three loose syringes contained no residue and did not appear to have any visual defects.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot numbers that could have contributed to the reported defect.Leakage test was performed on all the boxed samples with two syringes identified to have a leakage past stopper defect.These samples were visually inspected, and a small consistent deformation was observed in both samples approximately 0.25¿ in length near the 3ml mark inside the grad lines as well as a small scratch in the flange.During this test, it was also observed that three syringes had a twisted hub defect.Potential root cause for the leakage past stopper defect is the result of a damaged barrel.During the assembly process, barrels are individually loaded with a dial and can become jammed which can cause a deformation.Potential root cause for the twisted hub defect is associated with the assembly process.When the needle hub is attached to the syringe it is twisted on.If the machine isn¿t properly adjusted to the correct torque setting overtightening can occur.Based on this sampling and this being the only complaint related to this batch no corrective actions are necessary.Lot 8329966 is considered in compliance with our product specification requirements.No corrective actions are necessary based on the defective rate identified.Lot 8313764 is considered in compliance with our product specification requirements.
 
Event or Problem Description

Brand Name
BD SYRINGE 3ML LL W/NDL 22X3/4 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8396379
Report Number1213809-2019-00304
Device Sequence Number13550469
Product Code FMF
UDI-Device Identifier00382903095698
UDI-Public00382903095698
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2023
Device Catalogue Number309569
Device Lot Number8313764
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2019
Initial Date Received by Manufacturer 02/14/2019
Supplement Date Received by Manufacturer02/14/2019
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;